Heavy Rain, Washita
- When
- June 14, 12:20 PM CST
- Where
- Washita County, 4 mi SE of Cordell
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Water was reported over county road.
1 heavy rain, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 14, 9:54 AM CST, 2 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 1054 AM CDT SAT JUN 14 2003 A WEAK SFC BOUNDARY WAS LOCATED FROM SOUTHWEST OK INTO EAST CENTRAL OK. AN UPR LVL LOW OVER THE SOUTHERN PLAINS WILL CONTINUE TO SAG SOUTHEASTWARD TODAY. THE UPR LOW AND SFC CONVERGENCE ALONG THE BOUNDARY ARE PROVIDING LIFT OF THE MODERATELY UNSTABLE AIRMASS TO CONTINUE THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FA. WITH VIRTUALLY NO CAP OVER THE AREA...HEATING OF THE DAY WILL ALSO HELP DESTABILIZE THE AIRMASS OVER THE FA. WITH LITTLE TO NO WIND SHEAR...DO NOT EXPECT THUNDERSTORMS TO BECOME SEVERE TODAY. HEAVY RAIN WITH LOCALIZED FLOODING WILL BE PRIMARY THREAT AND WILL CONTINUE TO MONITOR. HAVE ADJUSTED POPS OVER THE AREA FOR CURRENT AND EXPECTED TRENDS. ALSO ADJUSTED TEMPS AND SKY COVER. WILL SEND UPDATE SHORTLY. MAXWELL 356 AM CDT SAT JUN 14 2003 SHOWERS AND THUNDERSTORMS HAVE DSPTD OVER MUCH OF THE AREA THIS MORNING WITH ONE CLUSTER LINGERING IN THE NW. SAT AND RADAR LOOPS SHOW MID LVL CIRC CENTER IN TX PANHANDLE WHICH IS SLOWLY DRIFTING SEWD. MODELS SHOW THIS FEATURE CONTINUING TO PROGRESS SLOWLY SEWD INTO N TX DURING THE DAY. WITH PLENTY OF MOISTURE AROUND...NUMEROUS OUTFLOW BOUNDARIES...AND PREV MENTIONED MID LVL CIRC WILL CONTINUE WITH HIGHERST POPS IN SW PART OF THE FA. WEAKER WIND FIELDS AND LESS INSTAB WILL LIMIT THREAT OF SEVERE ACROSS THE AREA TODAY. SLOW MOVING UPR TROF WILL LINGER IN THE AREA INTO THE EARLY PART OF NEXT WEEK SO WILL LIKELY SEE SCT SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES IN THE SE CLOSET TO THE UPR TROF. NO BIG CHANGES IN THE EXTENDED WITH PRECIP CHCS DECREASING AND TMPS WARMING MID TO LATE WEEK. OKC 83 64 84 64 / 30 30 20 20 HBR 84 63 85 65 / 50 30 20 10 SPS 84 66 86 67 / 50 40 30 20 GAG 81 59 84 59 / 50 20 10 10 PNC 84 63 86 64 / 20 20 10 10 DUA 85 67 83 67 / 50 40 40 30 FORECAST ID = 02 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-151300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT SAT JUN 14 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS OKLAHOMA
THIS MORNING ARE EXPECTED TO CONTINUE THROUGH TONIGHT. A WEAK
SURFACE BOUNDARY WAS LOCATED ACROSS CENTRAL OKLAHOMA FROM NEAR ELK
CITY...TO NORMAN...TO MCALESTER. CONVERGENCE ALONG THIS BOUNDARY AND
AN UPPER LEVEL WAVE THAT WILL PASS OVER OKLAHOMA AND NORTH TEXAS
THIS AFTERNOON AND TONIGHT...WILL PROVIDE LIFT OF THE MODERATELY
UNSTABLE AIRMASS THAT IS OVER THE AREA TO CONTINUE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING.
SURFACE HEATING WILL ALSO HELP DESTABILIZE THE VIRTUALLY UNCAPPED
ATMOSPHERE. DESPITE THE MODERATE INSTABILITY... VERY LIGHT WINDS AT
ALL LEVELS WILL PRECLUDE THE DEVELOPMENT OF WIDESPREAD SEVERE
THUNDERSTORMS. HEAVY RAINS CAUSING LOCALIZED FLOODING WILL BE THE
PRIMARY THREAT WITH THESE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL COULD CAUSE FLASH FLOODING IN SOME LOCATIONS THIS
AFTERNOON AND TONIGHT...ESPECIALLY IN THOSE AREAS THAT HAVE RECEIVED
LARGE RAINFALL AMOUNTS THE PAST FEW DAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THURSDAY OVER MUCH OF THE NORMAN FORECAST AREA. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
MAXWELLThe Altus AFB radar (KFDR), 103 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Water was reported over county road.
Several four inch diameter limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363661, 5363726.